Do I need to take tablets the doctor gave me? Watch

This discussion is closed.
quasa
Badges: 19
Rep:
?
#21
Report 3 months ago
#21
(Original post by Anonymous)
I supposedly have anemia due to my ‘heavy periods’ which for me are not at all heavy as I’m only going over a few pad a month which is considered light.
I’m taking Peptac liquid as well as other tablets mentioned before.
I’m contacting the doctor pretty much on a weekly basis due to my symptoms and they even recommended going to ER with my symptoms as they were that bad. I’ve been referred to a specialist but the 16 week wait before they contact me is long and the problem is affecting my everyday functions including eating and sleeping. Have no idea what to do as the doctor just says to take the tablets and the should help which they do not over a longer period of time. I’ve just got constant pain in stomach which moves to the rest of my abdomen or gets worse after eating.
With peptac and lansoprazole, the only reasons I could think about them being prescribed is because of reflux, heartburn, excessive vomiting (which it doesnt sound like you have) or due to a suspected ulcer. Lansoprazole reduces stomach acid production and protects your stomach, whereas peptac would literally form a barrier on top of your stomach contents which minimises vomit or acid coming up your oesophagus into your mouth.

In terms of pain relief, sadly paracetamol ( a maximum of 2 tablets, 4 times a day) is the safest option as all other painkillers can either damage your stomach (ibuprofen, naproxen, aspirin) or can cause constipation / slow down your bowels to a point they ache (so stuff containing codeine, tramadol etc). Have you been diagnosed as having endometriosis by anychance?

To me, you definitely need to be seen by a specialist and I definitely wish you could be seen quicker. Do you, or your parents / family members have access to private health insurance like Benenden or Bupa? As long as it isnt major surgery, you can be seen privately.
Last edited by quasa; 3 months ago
0
Anonymous #1
#22
Report Thread starter 3 months ago
#22
(Original post by quasa)
With peptac and lansoprazole, the only reasons I could think about them being prescribed is because of reflux, heartburn, excessive vomiting (which it doesnt sound like you have) or due to a suspected ulcer. In terms of pain relief, sadly paracetamol ( a maximum of 2 tablets, 4 times a day) is the safest option as all other painkillers can either damage your stomach (ibuprofen, naproxen, aspirin) or can cause constipation / slow down your bowels to a point they ache (so stuff containing codeine, tramadol etc). Have you been diagnosed as having endometriosis by anychance?

To me, you definitely need to be seen by a specialist and I definitely wish you could be seen quicker. Do you, or your parents / family members have access to private health insurance like Benenden or Bupa? As long as it isnt major surgery, you can be seen privately.
I haven’t been diagnosed with anything and blood tests from last week came back all normal so the doctor doesn’t think I need to be seen sooner but they don’t really feeling what I’m going through. My family doesn’t have health insurance so it would cost a lot to be see private and we can’t really afford it now.
0
black tea
Badges: 18
Rep:
?
#23
Report 3 months ago
#23
(Original post by Anonymous)
I haven’t been diagnosed with anything and blood tests from last week came back all normal so the doctor doesn’t think I need to be seen sooner but they don’t really feeling what I’m going through. My family doesn’t have health insurance so it would cost a lot to be see private and we can’t really afford it now.
You need to keep hassling you GP and ask them these questions about your meds. The people on here are not qualified to answer your questions (even the keen medical students). Ask your GP is you still need to be taking those iron tablets if your bloods are now normal. Ask them if you could try other tablets for acid (I used to be on omperazole, which did nothing for me, but lansoprazole worked really well). Then there is the 7 other tablets you say you are taking - ask your GP to explain what each one is for and if any to them can be stopped or changed. Maybe go and see a different GP to see of they have other ideas about what might help.
1
Kindred
Badges: 20
Rep:
?
#24
Report 3 months ago
#24
(Original post by Anonymous)
I’ve been suffering with sever stomach pain for over 6 months now and the doctor gave me many different tablets which are supposed to ‘help’ but work for around a week and then stop helping. I have tried many different tablets and now I’m on 2 Lansoprazole a day and 10ml of liquid 4 times a day. I’m also taking 4 iron tablets daily so I’m taking 10 medications a day and I’m only 18. I’m so worried cause the doctors don’t know what’s going on and I’m taking so many tablets every single day. My mum says that I shouldn’t be taking them all as I’m young and already on so many tablets which aren’t really helping that much! Help what do I do???
Nobody on here can give medical advice. Please don't change your treatment without discussing it with a doctor.

Sounds like you've got a confusing situation going on and I can understand why you and your mum are wary to keep accepting new drug after new drug with no results. What I would do is book a double appointment to see your GP (assuming that's the doctor who's been prescribing things), ask for a referral to a specialist and if you can stop any of the medications in the meantime. As what each of them are meant to be doing and if they aren't doing what they are meant to tell them that you do not want to take them anymore. Some of them might be for things that you can't feel (like protecting your stomach or keeping certain levels in balance) so if that is the case it would be best to take their advice on those ones until you can see a specialist.

You do not NEED to do or take anything your doctor says, but it is best to follow their advice and if you are ever unsure about something or don't want to follow their advice you should discuss that with them.
0
Anonymous #2
#25
Report 1 month ago
#25
(Original post by Anonymous)
I’ve been suffering with sever stomach pain for over 6 months now and the doctor gave me many different tablets which are supposed to ‘help’ but work for around a week and then stop helping. I have tried many different tablets and now I’m on 2 Lansoprazole a day and 10ml of liquid 4 times a day. I’m also taking 4 iron tablets daily so I’m taking 10 medications a day and I’m only 18. I’m so worried cause the doctors don’t know what’s going on and I’m taking so many tablets every single day. My mum says that I shouldn’t be taking them all as I’m young and already on so many tablets which aren’t really helping that much! Help what do I do???
I have a similar problem - also 18. My stomach ulcer was caused by anxiety which I developed which basically makes my stomach burn whenever I feel nervous and anxious. It gets so much worse when you eat something after a long period of time because of all that stomach acid that was excessively produced. Because of this I started to feel nauseous as well. My doctor prescribed omeprazole which I have been taking for 2 years now and I'm not sure about long term effects but it has greatly reduced by stomach pain in the mornings as it is when I have built up a lot of stomach acid from not eating anything in the night as you sleep. My doctor also prescribed gaviscon which is meant to help with heart burn and stomach burn. I usually take it near exams as it is when it gets worse. I'm not a doctor, but my mum is a nurse who has the same stomach ulcer problem created by stress, so I would say do not skip meals as the stomach acid built up can make it worse, and don't eat anything too spicy because it will aggravate the pain. Also on days which are really painful, try to avoid oily foods as it can cause a vomiting sensation. Try to find out the cause of your pain, like in my cause because it was anxiety I went to counselling and it has been decreasing the pain because it is controlled by my mind causing the stress, so yours might be stress or simply skipping meals because the acid builds up.
I hope this helps and your pain decreases, its such a difficult thing to go through I really hope you find the cause and treatment.
0
Big kaks og
Badges: 7
Rep:
?
#26
Report 1 month ago
#26
lansoprazole is for acid reflux helps to protect you gi tract the solution he gave maybe for constipation by the sound of it.also by taking iron tablets you'll get dark faecal matter and the iron tablets can make you feel constipated
0
X
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Have you made up your mind on your five uni choices?

Yes I know where I'm applying (153)
59.3%
No I haven't decided yet (60)
23.26%
Yes but I might change my mind (45)
17.44%

Watched Threads

View All
Latest
My Feed